MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Material Puncture/Hole (1504); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for a ruptured abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.This procedure is outside the indications of use (off-label) due to emergent use of the afx system per device ifu.Approximately (3) three year post initial procedure a computerized tomography (ct) scan visualized a type 3a endoleak.Re-intervention was completed with the implant of an afx vela suprarenal which resolved the type 3a endoleak.The patient's current condition is unknown.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type 3a endoleak of the aortic components is refuted, rather a type 3b endoleak (of the bifurcated stent graft) is confirmed.This is not consistent with the reported adverse event/incident.No procedure-related harms were identified.A possible contributing factor to the type 3b endoleak was the thickened calcium at the bifurcation, however this could not be conclusively determined.Device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5 describe event or problem d6a case date g2 report source g3 awareness date h6 medical device problem codes; remove 3191 h6 investigation conclusion codes; remove 11.
 
Event or Problem Description
Clarification: the patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of the afx2 bifurcated stent graft and an afx vela infrarenal.Approximately three and a half (3.5) years post initial procedure, a computerized tomography (ct) scan visualized a type 3a endoleak.Re-intervention was completed with the implant of an additional afx vela infrarenal, which resolved the type 3a endoleak.The patient's current condition is unknown.Additional information: clinical assessment refuted the reported type 3a endoleak, and rather confirmed the presence of a type 3b endoleak of the bifurcated stent graft.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key14471400
Report Number2031527-2022-00107
Device Sequence Number4722794
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)190116
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2019
Device Model NumberBEA22-70/I16-30
Device Lot Number1776543-009
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL 1969698002.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale